Translator Disclaimer
15 July 2020 On the Hitchin morphism for higher-dimensional varieties
T. H. Chen, B. C. Ngô
Duke Math. J. 169(10): 1971-2004 (15 July 2020). DOI: 10.1215/00127094-2019-0085

Abstract

We explore the structure of the Hitchin morphism for higher-dimensional varieties. We show that the Hitchin morphism factors through a closed subscheme of the Hitchin base, which is in general a nonlinear subspace of lower dimension. We conjecture that the resulting morphism, which we call the spectral data morphism, is surjective. In the course of the proof, we establish connections between the Hitchin morphism for higher-dimensional varieties, the invariant theory of the commuting schemes, and Weyl’s polarization theorem. We use the factorization of the Hitchin morphism to construct the spectral and cameral covers. In the case of general linear groups and algebraic surfaces, we show that spectral surfaces admit canonical finite Cohen–Macaulayfications, which we call the Cohen–Macaulay spectral surfaces, and we use them to obtain a description of the generic fibers of the Hitchin morphism similar to the case of curves. Finally, we study the Hitchin morphism for some classes of algebraic surfaces.

Citation

Download Citation

T. H. Chen. B. C. Ngô. "On the Hitchin morphism for higher-dimensional varieties." Duke Math. J. 169 (10) 1971 - 2004, 15 July 2020. https://doi.org/10.1215/00127094-2019-0085

Information

Received: 20 January 2018; Revised: 19 November 2019; Published: 15 July 2020
First available in Project Euclid: 3 June 2020

zbMATH: 07226654
MathSciNet: MR4118645
Digital Object Identifier: 10.1215/00127094-2019-0085

Subjects:
Primary: 14D20
Secondary: 14J60

Rights: Copyright © 2020 Duke University Press

JOURNAL ARTICLE
34 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.169 • No. 10 • 15 July 2020
Back to Top